8 doctors weighed in:

I've had a few small hives after taking ibuprofen and aspirin. Can i try aleve/naproxen? Never had swelling, breathing issues and don't have asthma.

8 doctors weighed in
Dr. Ronald Krauser
Internal Medicine - Rheumatology
4 doctors agree

In brief: No

There is a cross-reactivity between Ibuprofen , asa and naproxen.
If you get hives on one, the same will happen when trying the other meds. Rechallenging yourself with Naproxen may cause you to have a far worse allergic reaction next time.

In brief: No

There is a cross-reactivity between Ibuprofen , asa and naproxen.
If you get hives on one, the same will happen when trying the other meds. Rechallenging yourself with Naproxen may cause you to have a far worse allergic reaction next time.
Dr. Ronald Krauser
Dr. Ronald Krauser
Thank
1 comment
Dr. Richard Maughon
since you had the problem with ibuprofen I would expect the same with naproxen - stick with tylenol it's not related ASA or ibuprofen
Dr. Nayla Mumneh
Internal Medicine - Allergy & Immunology
1 doctor agrees

In brief: No

If you react to an NSAID and aspirin, it is likely you will reactto all and the reaction may preogress and worsen with time, avoid all of them. Tylenol (acetaminophen) is ok to take.

In brief: No

If you react to an NSAID and aspirin, it is likely you will reactto all and the reaction may preogress and worsen with time, avoid all of them. Tylenol (acetaminophen) is ok to take.
Dr. Nayla Mumneh
Dr. Nayla Mumneh
Thank
Dr. Arthur Balin
Dermatology

In brief: Hives

People can have hypersensitivity reactions to every different type of medication or internally injested substance (including food).
If you notice a reaction be sure to tell your doctor and avoid the substance most reactions can be stopped by avoidance of the offending agents. If important enough your doctor can use medication to suppress a reaction.

In brief: Hives

People can have hypersensitivity reactions to every different type of medication or internally injested substance (including food).
If you notice a reaction be sure to tell your doctor and avoid the substance most reactions can be stopped by avoidance of the offending agents. If important enough your doctor can use medication to suppress a reaction.
Dr. Arthur Balin
Dr. Arthur Balin
Thank
Get help from a real doctor now
Dr. Aaron Milstone
Board Certified, Internal Medicine - Pulmonology
23 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors